Alert archive / Delaware / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 14, 2012, 3:22 PM EDT for New Castle County, Delaware. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2012, 3:22 PM EDT (19:22 UTC)
- Expired
- Aug 14, 2012, 4:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
County New Castle County, DE
The radar
The Dover AFB radar (KDOX), 89 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 3:47 PM EDT | HAIL 0.5 | Wilmington, DE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
054
WWUS81 KPHI 141922
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT TUE AUG 14 2012
DEZ001-NJZ016-017-142015-
GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
322 PM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER...NEW CASTLE AND
SALEM COUNTIES...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WILMINGTON...MOVING NORTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR PENNSVILLE...NEW CASTLE AROUND
330 PM...CARNEYS POINT...WILMINGTON AROUND 345 PM...PENNS GROVE...
BELLEFONTE AROUND 400 PM...BECKETT AND CLAYMONT AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.
LAT...LON 3983 7552 3973 7522 3949 7546 3952 7554
3955 7554 3957 7552 3959 7555 3953 7556
3957 7567
$$
KRUZDLOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 14, 11:44 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 14, 11:44 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1144 AM EDT TUE AUG 14 2012 .SYNOPSIS... WEAK HIGH PRESSURE HAS MOVED OFFSHORE AS OF THE NOON HOUR. A COLD FRONT WILL APPROACH THE AREA LATE THIS AFTERNOON AND TONIGHT. LOW PRESSURE IS EXPECTED TO FORM ON THE FRONT LATE TONIGHT AND WEDNESDAY MORNING. THE FRONT WILL MOVE OFFSHORE WEDNESDAY EVENING. HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR THURSDAY AND THURSDAY NIGHT. ANOTHER COLD FRONT WILL SLOWLY CROSS THE AREA FRIDAY INTO SATURDAY && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MORE UPDATES ISSUED IN THE GRIDS WITH THE FIRST BATCH OF SHOWERS/TSTMS NOW EXITING NJ. AN ISOLATED TSTM WILL AFFECT SRN DELAWARE INTO THE EARLY AFTERNOON. MORE SHOWERS/TSTMS WILL DEVELOP LATER THIS AFTERNOON AND LINGER INTO THE EVENING...ONCE THE SFC HEATING COMMENCES AGAIN. TEMPS/DEW POINTS/WINDS ALL TWEAKED BEFORE NOON AND SENT OUT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING AND OVERNIGHT IN ADVANCE OF A COLD FRONT. POPS WILL INCREASE FROM WEST TO EAST AS THE COLD FRONT APPROACHES FROM THE WEST. TEMPERATURES OVERNIGHT WILL BE MILD AS THERE WILL BE PLENTY OF CLOUDS AROUND. FOG WILL BE POSSIBLE AS PLENTY OF LOW LEVEL MOISTURE WILL REMAIN IN THE REGION UNTIL THE FRONT PUSHES THROUGH. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... CONVECTIVE POTENTIAL WEDNESDAY AND FRIDAY ARE THE FORECAST HIGHLIGHTS OF THIS PERIOD. NEAR/SHORT TERM MODELS ARE ALL SHOWING A SURFACE WAVE TRYING TO DEVELOP ON THE FRONT...AS SHORT WAVE ENERGY SHOOTS EAST AHEAD OF THE LOW WAVE TROUGH OVER THE WESTERN GREAT LAKES. WHILE THERE ARE SOME MODEL DIFFERENCE REGARDING TIMING...THE 0000 UTC NAM SOLUTION APPEARS TO BE THE ODD MAN OUT WITH RESPECT TO HOW THE LOW LEVEL WINDS EVOLVE. FOR NOW...THE GENERAL MODEL CONSENSUS TIMING WAS USED FOR THIS FORECAST. THE WEST SOUTHWEST FLOW IN THE MID LEVELS WILL CONTINUE THE INFLUX OF MOISTURE AHEAD OF THE SLOWING FRONT. PRECIPITABLE WATER VALUES TOP OUT NEAR 1.75 INCHES DURING THE LATE MORNING AND EARLY AFTERNOON..WITH THE HIGHEST VALUES ACROSS EASTERN SECTIONS. THE POSITION OF THE FRONT SUGGESTS THAT THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WOULD BE ACROSS THE EASTERN HALF OF THE AREA...AND THE FORECAST WILL REFLECT THIS. THE AIRMASS AHEAD OF THE FRONT HAS THE POTENTIAL TO BECOME MARGINALLY TO LOCALLY MODERATELY UNSTABLE. MODIFIED MODEL SOUNDINGS SUGGEST THAT THE MOST UNSTABLE PORTION OF THE AIRMASS (AS MEASURED BY MLCAPE) SHOULD BE SOUTHEAST OF THE I 95 CORRIDOR. IN THESE AREAS...THE INSTABILITY AND SHEAR COULD BE ENOUGH FOR ORGANIZATION...WITH GUSTY WINDS POSSIBLE. IN ADDITION...STEEPENING MID LEVEL LAPSE RATES SUGGEST THE POTENTIAL FOR HAIL IN STRONGER CELLS AS WELL. THE ABOVE IS PROBABLY ENOUGH FOR A MENTION OF GUSTY WINDS AND HAIL IN THE HAZARDOUS WEATHER OUTLOOK FOR WEDNESDAY. MODEL SOUNDINGS SUGGEST THAT THE POTENTIAL WANES DURING THE AFTERNOON...AS THE FRONT PASSES AND THE LOWER LEVELS STABILIZE. FURTHER NORTH AND WEST...THE LOW LEVEL INSTABILITY IS NOT AS PLENTIFUL...SUGGESTING THAT STRONG SURFACE BASED CONVECTION IS NOT AS LIKELY. CLOUDINESS COULD END UP BEING A CONSIDERATION AS WELL... AS THE MID LEVEL SOUTHWEST FLOW DOES NOT SUGGEST QUICK CLEARING BEHIND THE FRONT. THE GFS MOS NUMBERS LOOK A TAD TOO HIGH FOR WEDNESDAY...MAINLY BECAUSE OF THE CLOUDINESS. CONVECTION SHOULD SLOWLY DIE OFF WEDNESDAY EVENING...ESPECIALLY ACROSS THE NEW JERSEY SHORE AND DELAWARE...WHERE INSTABILITY COULD REMAIN INTO THE EARLY MORNING HOURS OF THURSDAY. A FINAL MID LEVEL SHORT WAVE PASSING JUST NORTH OF THE AREA LATE WEDNESDAY NIGHT SHOULD FINALLY GIVE THE COLD FRONT A KICK FURTHER OFFSHORE. CLEARING SHOULD OCCUR AFTER THE SHORT WAVE PASSAGE. SINCE THE LOW LEVEL AIRMASS TRANSITION DOES NOT OCCUR UNTIL LATE (OR EVEN THURSDAY MORNING)...LOWS WERE GENERALLY BASED ON THE SLIGHTLY WARMER GFS MOS NUMBERS. THURSDAY LOOKS LIKE THE BEST DAY OF THE LONG TERM...WITH A QUASI ZONAL FLOW IN THE MID LEVELS AND WEAK HIGH PRESSURE AT THE SURFACE. DECENT MID LEVEL LAPSE RATES COULD RESULT IN CUMULUS DEVELOPMENT THURSDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN. HOWEVER...THE COLUMN LOOKS TOO DRY FOR ANYTHING MORE THAN THAT. THE PRESSURE GRADIENT FLOW MAY BE ENOUGH TO KEEP SEA AND BAY BREEZES IN CHECK. THIS MEANS HIGHS MAY BE MORE UNIFORM ACROSS THE REGION THURSDAY THAN MOST DAYS THIS TIME OF YEAR. HIGHS WERE BASED ON THE MOS BLEND...AS THE SLIGHTLY COOLER NAM MOS NUMBERS IN MOST PLACES. AFTER RIDGING IN THE LOWER TO MID LEVELS MOVES OFFSHORE THURSDAY NIGHT...THE RETURN FLOW MEANS THAT THE LOW AND MID LEVEL MOISTURE START TO RETURN FRIDAY. THE MID LEVEL FLOW BACKS TO THE SOUTHWEST AHEAD OF A FAIRLY DEEP 500 MB TROUGH FOR MID AUGUST (HEIGHTS NEAR THE TROUGH AXIS ALMOST 3 STANDARD DEVIATIONS BELOW NORMAL). THIS MEANS THAT THE COLUMN WARMS OVERALL...AND THIS IS REFLECTED IN THE LOW LEVEL TEMPERATURE ADVECTION. FRIDAY LOOKS LIKE THE WARMEST DAY OF THE WEEK...AS 850 MB TEMPERATURES SUPPORT HIGHS NEAR 90 IN THE PHILADELPHIA METRO AREA. FRIDAY ALSO LOOKS CONVECTIVELY ACTIVE. MARGINAL INSTABILITY SHOULD BE PRESENT IN THE AFTERNOON AND EVENING...ALONG WITH INCREASING BULK SHEAR AHEAD OF THE APPROACHING LONG WAVE TROUGH. THE FRONTAL TIMING APPEARS TO BE FRIDAY NIGHT...SO THE LEE SIDE TROUGH WOULD BE NEEDED FOR SURFACE CONVERGENCE. OTHERWISE...SURFACE CONVERGENCE WOULD BE THE LIMITING FACTOR FOR A MORE ORGANIZED CONVECTION SCENARIO. THE DETAILS OF THE WEEKEND ARE NOT IN ANY BETTER FOCUS EARLY THIS MORNING. THE POSITION OF THE LONG WAVE TROUGH...AND THE SHORT WAVES SHOOTING THROUGH IT...SUGGEST THAT TIMING/POSITION OF SYNOPTIC SCALE FEATURES WILL BE PROBLEMATIC. BECAUSE OF THIS...NOT MUCH IN THE CURRENT FORECAST WAS CHANGED AFTER SATURDAY NIGHT. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A RETURN TO VFR ANTICIPATED BEHIND THE FIRST BATCH OF SHOWERS/TSTMS ACROSS THE NRN TAF SITES AND THE DEL VALLEY. MORE SHOWERS/TSTMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SLIGHT RISK FOR SVR TSTMS IS IN THE FCST. WE WILL MAKE OUR BEST FCST FOR TIMING OF TSTMS IN THE UPCOMING 18Z TAFS. AREAS OF FOG POSSIBLE TONIGHT. OUTLOOK... WEDNESDAY...DEPENDING ON HOW WIDESPREAD SHOWERS ARE EARLY...MVFR/IFR CONDITIONS ARE POSSIBLE SOUTH AND EAST OF KPHL IN THE MORNING. MAINLY VFR IN THE AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS. WEDNESDAY NIGHT...LOCAL MVFR CONDITIONS POSSIBLE IN SHOWERS EARLY SOUTHEAST OF KPHL...OTHERWISE VFR. THURSDAY...VFR CONDITIONS ARE EXPECTED. FRIDAY...PATCHY MVFR FOG IS POSSIBLE EARLY. MAINLY VFR WITH SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING. SATURDAY...DEPENDING ON THE POSITION OF A FRONT...MAINLY VFR CONDITIONS ARE EXPECTED. CONFIDENCE IN THIS IS LOW. && .MARINE... CONDITIONS ON THE WATERS WILL REMAIN SUB-SCA THIS AFTERNOON AND TONIGHT. AN AREA OF SHOWERS AND ISOLATED TSTMS ARE APPROACHING THE NJ COASTAL WATERS ATTM. A FEW GUSTS UP TO 20 KTS ARE POSSIBLE BUT SMW CONDITIONS ARE NOT ANTICIPATED ATTM. ANOTHER TSTM WILL MOVE OFF THE DEL COAST AFTER NOON WHICH WE WILL CONTINUE TO MONITOR. OVERALL...SYNOPTIC WINDS WILL REMAIN SRLY OR SERLY IN ADVANCE OF THE COLD FRONT FROM THE WEST. SEAS ON THE OCEAN WILL RANGE 2 TO 3 FT FOR THE MOST PART. LOCALLY HIGHER WINDS AND WAVES NEAR TSTMS THOUGH. KEEP AN EYE TO THE SKY TODAY AND TONIGHT SINCE THERE IS A SLIGHT RISK FOR SVR TSTMS LATER TODAY AND TONIGHT. OUTLOOK... LOW PRESSURE FORMING ON THE COLD FRONT WILL SLOW ITS PROGRESS WEDNESDAY INTO WEDNESDAY EVENING. AT THIS POINT...THE PRESSURE GRADIENT DOES NOT LOOK TO SUPPORT WINDS ABOVE 20 KNOTS. IN FACT... THE GRADIENT COULD EVEN BE WEAK ENOUGH TO SUPPORT LOCAL SEA AND BAY BREEZES DEVELOP IN THE LATE MORNING AND EARLY AFTERNOON. ONCE THE FRONT DOES MOVE OFFSHORE...THE LOW LEVEL PUSH OF COOLER AIR MAY BE ENOUGH TO ALLOW WEST TO NORTHWEST WINDS TO GUST TO 20 KNOTS FOR A TIME LATE WEDNESDAY NIGHT AND THURSDAY MORNING. MODEL SOUNDINGS SUGGEST THAT 20 KNOTS SHOULD BE THE TOP END OF THE GUSTS THROUGH THURSDAY MORNING. AS HIGH PRESSURE BUILDS OFFSHORE THURSDAY NIGHT...THE RETURN FLOW INCREASING...AND WINDS COULD START GUSTING TO NEAR 20 KNOTS BY FRIDAY MORNING. THE GRADIENT FLOW AHEAD OF A SLOW MOVING COLD FRONT MAY BE ENOUGH TO SUPPORT WIND GUSTS NEAR 20 KNOTS. HOWEVER...MODEL SOUNDINGS SUGGEST THAT THE THE DEPTH OF THE MIXED LAYER WILL CUT OFF ACCESS TO HIGHER WINDS ABOVE THE INVERSION. THE SOUTH TO SOUTHWEST FETCH AHEAD OF THE FRONT MAY BE IN PLACE LONG ENOUGH FOR SEAS TO GET CLOSE TO 5 FEET ON THE OCEAN FRIDAY NIGHT AND SATURDAY MORNING. HOWEVER...CONFIDENCE IN THIS IS LOW SINCE IT IS UNCLEAR JUST HOW MUCH MOMENTUM WILL MAKE IT TO THE SEA SURFACE IN THE SOUTH TO SOUTHWEST FLOW. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HAYES NEAR TERM...O'HARA SHORT TERM...MEOLA LONG TERM...HAYES AVIATION... MARINE...
Hazardous weather outlook, Aug 14, 3:45 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 AM EDT TUE AUG 14 2012 NJZ001-007>010-PAZ054-055-060>062-067>071-150745- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 345 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-150745- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 345 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE WEDNESDAY MORNING AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. DEZ004-NJZ014-024>026-150745- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 345 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE WEDNESDAY MORNING AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. ANZ430-431-450>455-150745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO SURFACE LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE WEDNESDAY MORNING AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 9:44 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 AM EDT TUE AUG 14 2012
NJZ008>010-015-PAZ067>071-141515-
BUCKS PA-CHESTER PA-DELAWARE PA-HUNTERDON NJ-MERCER NJ-MONTGOMERY PA-
MORRIS NJ-PHILADELPHIA PA-SOMERSET NJ-
944 AM EDT TUE AUG 14 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...DELAWARE...
HUNTERDON...MERCER...MONTGOMERY...MORRIS...PHILADELPHIA AND SOMERSET
COUNTIES...
AT 941 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF
EASTON TO 16 MILES NORTHWEST OF PHILADELPHIA TO 10 MILES EAST OF WEST
CHESTER...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR
FRENCHTOWN...MILFORD AROUND 1000 AM...LEBANON...ANNANDALE AROUND 1015
AM...CALIFON...BENSALEM AROUND 1030 AM...CHESTER...SKILLMAN AROUND
1045 AM AND LAWRENCEVILLE AROUND 1100 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4021 7471 3984 7557 4014 7544 4049 7536
4085 7461
FORECASTER: HEAVENERSpecial weather statement, Aug 14, 10:07 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1007 AM EDT TUE AUG 14 2012
NJZ016>019-021-PAZ069>071-141530-
BUCKS PA-CAMDEN NJ-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
1007 AM EDT TUE AUG 14 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CUMBERLAND...DELAWARE...GLOUCESTER...PHILADELPHIA AND SALEM
COUNTIES...
AT 1002 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
GLOUCESTER CITY TO 13 MILES SOUTHEAST OF WILMINGTON TO 10 MILES
NORTHWEST OF BRIDGETON...MOVING NORTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR DREXEL HILL...MORRIS PARK AROUND 1015
AM...ROXBOROUGH...SOUTH PHILADELPHIA AROUND 1030 AM...KENSINGTON...
CENTER CITY AROUND 1045 AM...WISSINOMING...TACONY AROUND 1100 AM...
BENSALEM AND ANDALUSIA AROUND 1115 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS WITH CLOUD TO
GROUND LIGHTNING STRIKES.
LAT...LON 3987 7484 3956 7494 3940 7545 3944 7548
3958 7541 3979 7542 3979 7541 3994 7543
3999 7529 3998 7527 4001 7521 4002 7522
4006 7512 4005 7510 4007 7510 4018 7481
FORECASTER: HEAVENERSpecial weather statement, Aug 14, 12:49 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1249 PM EDT TUE AUG 14 2012 DEZ002-003-MDZ020-141745- CAROLINE MD-INLAND SUSSEX DE-KENT DE- 1249 PM EDT TUE AUG 14 2012 ...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND SUSSEX COUNTIES... AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF GEORGETOWN...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BRIDGEVILLE AROUND 100 PM... GREENWOOD...FARMINGTON AROUND 115 PM...ELLENDALE...HOUSTON AROUND 130 PM...MILFORD AND SLAUGHTER BEACH AROUND 145 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 3906 7545 3881 7521 3866 7571 3879 7582 FORECASTER: HEAVENER
Special weather statement, Aug 14, 2:02 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EDT TUE AUG 14 2012
DEZ002-MDZ015-020-141900-
CAROLINE MD-KENT DE-QUEEN ANNE'S MD-
202 PM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND QUEEN ANNE'S
COUNTIES...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR HOPE...CARVILLE AROUND 215
PM...CHURCH HILL...GOLDSBORO AROUND 230 PM...BARCLAY AND SUDLERSVILLE
AROUND 245 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.
LAT...LON 3924 7594 3926 7586 3924 7579 3914 7562
3891 7594 3892 7595 3894 7608 3899 7616
KRUZDLOSpecial weather statement, Aug 14, 3:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT TUE AUG 14 2012
DEZ001-NJZ016-017-142015-
GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
322 PM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER...NEW CASTLE AND
SALEM COUNTIES...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WILMINGTON...MOVING NORTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR PENNSVILLE...NEW CASTLE AROUND
330 PM...CARNEYS POINT...WILMINGTON AROUND 345 PM...PENNS GROVE...
BELLEFONTE AROUND 400 PM...BECKETT AND CLAYMONT AROUND 415 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.
LAT...LON 3983 7552 3973 7522 3949 7546 3952 7554
3955 7554 3957 7552 3959 7555 3953 7556
3957 7567
KRUZDLOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:22 AM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester, Salem | 38 min |
| Aug 14, 9:44 AM EDT | Special Weather Statement | PHI | Hunterdon, Mercer | 91 min |
| Aug 14, 10:07 AM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 83 min |
| Aug 14, 11:42 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Gloucester | 3 hr |
| Aug 14, 2:35 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 78 min |
| Aug 14, 3:46 PM EDT | Flash Flood Warning | PHI | Atlantic, Burlington, Ocean | 2 hr |
| Aug 14, 6:02 AM EDT | Special Weather Statement | PHI | Carbon | 88 min |
| Aug 14, 7:25 AM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh | 95 min |
| Aug 14, 8:06 AM EDT | Special Weather Statement | PHI | Chester, Lehigh | 84 min |
| Aug 14, 8:39 AM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 2 hr |
| Aug 14, 9:56 AM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 108 min |
| Aug 14, 4:12 PM EDT | Special Weather Statement | PHI | Delaware | 63 min |
| Aug 14, 4:15 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 60 min |
| Aug 14, 12:49 PM EDT | Special Weather Statement | PHI | Sussex | 56 min |
| Aug 14, 2:13 PM EDT | Areal Flood Advisory | PHI | Kent | 79 min |
| Aug 14, 2:28 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 2 hr |
| Aug 14, 3:01 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 38 min |
| Aug 14, 4:54 PM EDT | Special Weather Statement | PHI | Kent | 66 min |
| Aug 14, 6:44 PM EDT | Special Weather Statement | PHI | Sussex | 61 min |
| Aug 14, 7:42 AM EDT | Special Weather Statement | PHI | Kent | 63 min |
| Aug 14, 2:02 PM EDT | Special Weather Statement | PHI | Queen Anne's | 58 min |
Nearby
Special Weather Statements in Delaware, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.